Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 42, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 10, 2007, 6:11 PM CDT for Polk County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2007, 6:11 PM CDT (23:11 UTC)
- Expired
- May 11, 2007, 12:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Polk County, MO
The radar
The Springfield radar (KSGF), 34 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:10 PM CDT | FLASH FLOOD | Pleasant Hope, MO | HIGHWAY H SOUTH OF PLEASANT HOPE FLOODED. ONE HOUSE AND MULTIPLE TRAILER HOUSES FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 102314 FFWSGF MOC167-110515- /X.NEW.KSGF.FF.W.0042.070510T2311Z-070511T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 611 PM CDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... POLK COUNTY IN SOUTHWEST MISSOURI... * UNTIL 1215 AM CDT. * AT 606 PM CDT...TRAINED WEATHER SPOTTERS REPORTED THAT EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED AREA. RADAR ESTIMATES THAT ONE TO TWO INCHES OF RAIN HAS FALLEN ACROSS SOUTHEAST POLK COUNTY SINCE 530 PM. * RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...PLEASANT HOPE AND MORRISVILLE. STORM SPOTTERS REPORTED THAT HIGHWAY 215 NEAR MORRISVILLE IS FLOODING. HIGHWAY H NEAR PLEASANT HOPE IS ALSO FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3760 9319 3742 9318 3744 9345 3757 9339 $$ SCHAUMANN
2 follow-up statements
000 WGUS73 KSGF 110051 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 746 PM CDT THU MAY 10 2007 MOC167-110515- /X.CON.KSGF.FF.W.0042.000000T0000Z-070511T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POLK MO- 746 PM CDT THU MAY 10 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR SOUTHEASTERN POLK COUNTY... AT 741 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT EXCESSIVE RAINFALL FROM EARLIER THIS EVENING WAS PRODUCING FLASH FLOODING ACROSS THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...PLEASANT HOPE. HIGHWAY H SOUTH OF PLEASANT HOPE REMAINS FLOODED. CREEKS REMAIN OUT OF THEIR BANKS AROUND PLEASANT HOPE. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SPRINGFIELD. LAT...LON 3760 9319 3742 9318 3744 9345 3757 9339 $$ SCHAUMANN
000 WGUS73 KSGF 110343 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1043 PM CDT THU MAY 10 2007 MOC167-110353- /X.CAN.KSGF.FF.W.0042.000000T0000Z-070511T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POLK MO- 1043 PM CDT THU MAY 10 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN POLK COUNTY... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3760 9319 3742 9318 3744 9345 3757 9339 $$ FOSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 10, 6:00 PM CDT, 11 minutes earlier.
Area forecast discussion, May 10, 6:00 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATE AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 PM CDT THU MAY 10 2007 .DISCUSSION... LATEST SATELLITE IMAGERY SHOWING SLOW MOVING LOW OVER CENTRAL TEXAS CONTINUING TO MOVE SLOWLY EAST. WIDESPREAD THUNDERSTORM ACTIVITY OUT AHEAD OF THE LOW ACROSS EASTERN OKLAHOMA. LOCAL RADAR SHOWING DAYTIME CONVECTION OVER EAST CENTRAL MISSOURI...MOVING SLOWLY OFF TO THE NORTHEAST. SOME FAINT BOUNDARIES SEEN ON OUR RADAR MAY CONTINUE TO BE THE FOCUSING POINT FOR THUNDERSTORMS THIS AFTERNOON...SO WILL CONTINUE CHANCE SHOWERS/TSTMS ACROSS THE CWA. DID GET A REPORT OF FLASH FLOODING NEAR ELDON IN MILLER COUNTY THIS AFTERNOON AND SEVERAL REPORTS OF HEAVY RAINFALL NEAR DIXON IN PULASKI COUNTY...SO MAIN THREAT THIS AFTERNOON WILL CONTINUE TO BE POTENTIAL FOR FLASH FLOODING...ESPECIALLY OVER EAST CENTRAL MISSOURI. FLOOD WARNINGS REMAIN FOR SOUTHEAST KANSAS AND VERNON COUNTY IN SOUTHWEST MISSOURI AS RIVERS REMAIN FLOODED. SHOULD SEE ALOT OF THIS CONVECTION DYING OFF AFTER SUNSET. UPPER LOW FORECAST TO TRACK SOUTHEAST OVERNIGHT AND WE GET INTO A NORTH TO NORTHEAST FLOW. MAIN AREA FOR THUNDERSTORM DEVELOPMENT TOMORROW LOOKS TO BE ALONG THE MISSOURI/ARKANSAS LINE TOMORROW AFTERNOON AND FOCUSED MOST POPS IN THIS AREA. MUCAPES HIGHEST IN THIS AREA AROUND 1400-1500 J/KG. LLVL TROUGHING FINALLY PUSHES DOWN INTO CENTRAL ARKANSAS BY FRIDAY EVENING...WHICH SHOULD BRING A DRYING TREND TO THE CWA FRIDAY NIGHT INTO SATURDAY. 850MB TEMPS REMAIN WARM...WITH +14C TEMPS OVER MOST OF THE CWA. LOCAL CLIMATOLOGY WOULD GIVE US LOW 80S WITH THESE TEMPERATURES...PLUS WE SHOULD BE GETTING ALOT MORE SUN BREAKS IN CLOUDS...SO WENT AHEAD WITH LOW TO MID 80S FOR SATURDAY INTO SUNDAY. NEXT CHANCE FOR ANY PRECIP LOOKS TO BE TUESDAY INTO WEDNESDAY AS ANOTHER SHORTWAVE BEGINS TO MOVE IN FROM THE WEST. WILL CONTINUE CHANCE POPS FOR THAT TIMEFRAME. GCC && .AVIATION... FOR THE 00Z KSGF/KJLN TAFS...CONVECTION SHOULD COME TO AN END BY 02Z THIS EVENING FOR BOTH AIRFIELDS AS CONVECTION DISSIPATES. SHOULD SEE WINDS DYING OFF OVERNIGHT...ALLOWING LOW LEVEL INVERSION TO SET UP. MODEL SOUNDINGS SHOWING THIS HAPPENING AROUND 09Z. WITH CALM WINDS...WET GROUND AND INVERSION...DECIDED TO TREND TAFS TOWARDS MVFR CONDITIONS FROM 09Z TO 15Z. COULD SEE PATCHY LIFR CONDITIONS SIMILAR TO LAST GOOD RAIN EVENT A COUPLE DAYS AGO. GCC && .HYDROLOGY... MINOR TO MODERATE FLOODING OVER THE OSAGE RIVER BASIN ALONG WITH RESIDUAL FLOODING ALONG CREEKS AND STREAMS OVER SOUTHEAST KANSAS COUNTIES AND VERNON COUNTY MO IS EXPECTED TO CONTINUE THROUGH THE THE NEXT 24 HOURS. ANY ADDITIONAL STORMS THAT DEVELOP OVER THE AREA WILL LEAD TO RAPID RUNOFF AND ADDITIONAL FLOODING IN AND NEAR LOW LYING AREAS. CLAYCOMB && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO SGF
Hazardous weather outlook, May 10, 3:59 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 359 PM CDT THU MAY 10 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 359 PM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: HAIL TO THE SIZE OF QUARTERS 60 MPH THUNDERSTORM WIND GUSTS HEAVY RAIN LEADING TO LOCALIZED FLASH FLOODING AREAS AFFECTED AND TIMING: WEST OF AN OSCEOLA TO CASSVILLE LINE THROUGH 7 PM THIS EVENING. DISCUSSION: SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS EAST CENTRAL MISSOURI WITH ISOLATED THUNDERSTORMS ELSEWHERE ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS. MOST OF THE STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS DAYTIME HEATING INCREASES INSTABILITY OVER THE AREA. THE THUNDERSTORMS SHOULD THEN DISSIPATE AFTER SUNSET. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE HEAVY RAINFALL... WHICH COULD LEAD TO LOCALIZED FLASH FLOODING...ESPECIALLY IN THOSE AREAS THAT RECEIVED HEAVY RAINFALL EARLIER THIS WEEK. A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE HAIL TO THE SIZE OF QUARTERS AND 60 MPH WIN GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY. LOCALIZED FLOODING OF LOW LYING AREAS IS ALSO EXPECTED TO CONTINUE OVER EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. THUNDERSTORM ARE AGAIN POSSIBLE TUESDAY INTO WEDNESDAY AS A COLD FRONT MOVES THROUGH FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEST OF AN OSCEOLA TO CASSVILLE LINE THROUGH 7 PM THIS EVENING. SPOTTER ACTIVATION IS NOT ANTICIPATED EAST OF THIS LINE. HOWEVER...STORM SPOTTERS ARE ENCOURAGED TO FORWARD REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, May 10, 3:20 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM FUNNEL CLOUD 10 SW ANDERSON 36.55N 94.57W
05/10/2007 MCDONALD MO LAW ENFORCEMENT
&&
JSSSpecial weather statement, May 10, 4:11 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 411 PM CDT THU MAY 10 2007 MOZ088-102145- JASPER- 411 PM CDT THU MAY 10 2007 ...SIGNIFICANT WEATHER ALERT FOR JASPER COUNTY UNTIL 445 PM CDT... AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PURCELL...OR 11 MILES NORTHWEST OF CARTHAGE...AND MOVING EAST AT 15 MPH. THIS STORM WILL BE... NEAR JASPER BY 435 PM CDT. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
Local storm report, May 10, 5:44 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD NEOSHO 36.87N 94.37W
05/10/2007 NEWTON MO LAW ENFORCEMENT
FLASH FLOODING OCCURING IN NEOSHO INCLUDING ON HIGHWAY D
NEAR CROWDER COLLEGE.
&&
AFOSTERSpecial weather statement, May 10, 5:49 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 549 PM CDT THU MAY 10 2007 MOZ090-102330- GREENE- 549 PM CDT THU MAY 10 2007 ...SIGNIFICANT WEATHER ALERT FOR GREENE COUNTY UNTIL 630 PM CDT... AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF REPUBLIC...AND MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE... NEAR WILLARD BY 600 PM CDT. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
Local storm report, May 10, 5:52 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
552 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD 1 W MINDENMINES 37.47N 94.61W
05/10/2007 BARTON MO TRAINED SPOTTER
WATER UP TO ROAD SURFACE ON BOTH SIDES OF HWY 160. ALL
DIRT ROADS OFF HWY 160 FLOODED
&&
GCLAYCOMLocal storm report, May 10, 6:11 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
611 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLASH FLOOD PLEASANT HOPE 37.46N 93.27W
05/10/2007 POLK MO AMATEUR RADIO
4 INCHES OF FLOODING ON HWY H NEAR PLEASANT HOPE.
&&
GCLAYCOMThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 10:39 PM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| May 9, 10:39 PM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| May 10, 12:10 PM CDT | Flash Flood Warning | SGF | Miller, Pulaski | 6 hr |
| May 10, 12:50 PM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| May 10, 1:50 PM CDT | Flash Flood Warning | SGF | Dent, Phelps | 3 hr |
| May 10, 2:08 PM CDT | Flash Flood Warning | SGF | Camden | 6 hr |
| May 10, 2:58 PM CDT | Flash Flood Warning | SGF | Morgan | 6 hr |
| May 10, 3:47 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 58 min |
| May 10, 4:29 PM CDT | Flash Flood Warning | SGF | Jasper, McDonald, Newton | 6 hr |
| May 10, 4:37 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| May 10, 5:26 PM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| May 10, 6:05 PM CDT | Flash Flood Warning | SGF | Hickory, St. Clair | 6 hr |
| May 10, 6:18 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| May 10, 6:31 PM CDT | Flash Flood Warning | SGF | Webster, Wright | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.